MAUDE Adverse Event Report: MEDTRONIC XOMED INC. MEROCEL® 2000 NASAL PACKING; GAUZE/SPONGE,NONRESORBABLE FOR EXTERNAL USE

MEDTRONIC XOMED INC. MEROCEL® 2000 NASAL PACKING; GAUZE/SPONGE,NONRESORBABLE FOR EXTERNAL USE
Model Number 470404
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of this report: 01/18/2017.Describe event problem: additional information received: the doctor confirmed that ¿she had the packing anchored.She taped it onto the patient¿s cheek.¿ date manufacturer received: 02/06/2017 conclusion: operational context caused or contributed to event (b)(4); a good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received: the doctor confirmed that ¿she had the packing anchored.She taped it onto the patient¿s cheek.¿.
 
Additional Manufacturer Narrative
Product evaluation: analysis results are not available; the device was not returned for evaluation.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient swallowed the packing after leaving the facility where it was placed.Information available at this time indicates that the device was cut in half to use and was not anchored once placed.There was no patient impact.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
MEROCEL® 2000 NASAL PACKING
Common Device Name
GAUZE/SPONGE,NONRESORBABLE FOR EXTERNAL USE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key6323339
Report Number1045254-2017-00055
Device Sequence Number11142572
Product Code NAB
UDI-Device Identifier00681490115056
UDI-Public00681490115056
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470404
Device Catalogue Number470404
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2017
Supplement Date Received by ManufacturerNot provided
02/06/2017
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date02/13/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR